Econometrica: Nov 2000, Volume 68, Issue 6

Accuracy of Numerical Solutions Using the Euler Equation Residuals

https://doi.org/10.1111/1468-0262.00165
p. 1377-1402

Manuel S. Santos

This paper is concerned with asymptotic properties on the accuracy of numerical solutions. It is shown that the approximation error of the policy function is of the same order of magnitude as the size of the Euler equation residuals. Moreover, for bounding this approximation error the most relevant parameters are the discount factor and the curvature of the return function. These findings provide theoretical foundations for the construction of tests to assess the performance of alternative computational methods.

Log In To View Full Content

Back